Being inactive

My INR had gone much higher than it has ever been, last week I had severe vertigo, unable to function for nearly 5 days, Warfarin clinic informed me being inactive has a great bearing on INR levels I'm usually very active running/cycling/walking etc so I need to be sure I do 'stuff' 😊 Anyone else heard of this?

8 Replies

oldestnewest
  • Hi, I dont know about warfarin effect regards exercise (clexane for me), but for me, lack of exercise makes my blood thicker & sluggy.

    Sometimes if I exercise more than normal (usual walk my dogs 5 miles a day) - I can even go the other way and be too thin & prone to bleeding.

    The temperature can also effect me, very cold blood goes thick, hot - thin!!

    Its a total rollarcoaster!!!

  • Yes I have found exercise can have an effect on my INR levels too.

  • Hi Dot69,

    Yes exercise will change the INR.

    I can not understand though that you speak of "severe vertigo" and you can not function for several days and at the same time you say that your INR has raised (gone much higher). With a higher INR you should feel better or .....?

    I wonder if you have got a Specialist specialized in Hughes Syndrome now. Also what therapeutic level your Consultant have put you on?

    You know I am always nugging about 1) Specialist, 2) a couagulation that works!

    If you can not selftest often enough or go to a lab for vein-test often enough it is better to change to another anticoagulation drug perhaps. Your Doctor will not let you go high enough with your Warfarin and INR-number perhaps. I only guess I do not know.

    Many here have LMW Heparin instead and feel much better. You should be able to exercise and not have vertigo which is a neurological symptom of HS/APS.

    Best wishes from Kerstin in Stockholm

  • I have a specialist appointment in May which I'm looking forward to I'm not sure what started the vertigo, only explanation is the day before it came on I'd travelled by train but seats given were going backwards. Since my stroke I can't tolerate fast movements/light/ as I go off balance, so I think the train journey has triggered something in my damaged brain which couldn't cope,

    Thank you for your informative reply

  • Hi there, I do hope you get in touch with your specialist as if this severe vertigo is problematic for you alongside your INR playing up, you may needs some expert help sooner rather than later. MaryF

  • Thank you Mary Specialist appt in May

  • Hi I suffered terribly from vertigo like symptoms for months and it was suggested on this sight to see my gp, I was diagnosed with vestibular migranes, must say compared to what I suffered my life totally turned around as I even re tuned to work,... I am medicated but it's so much better than before

  • So glad that you have an Specialist appointment in May! Then you can talk about these things with him/her.

    I have learnt that more exercise will lower the INR and then you need higher dose of Warfarin.

    Good Luck in May!

    Kerstin

You may also like...